A 35-year-old female asked:
Disclaimer

is constipation a side effect of lithium!?

1 doctor answer
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
No, it does not: However, ferrous sulfate does. Best wishes.
Answered on Dec 19, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 35-year-old female asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
No: Your constipation is coming from your iron supplement. If it is persistent i would also have a thyroid level checked because hypothyroidism can cause ... Read More
1
1 thank
A 35-year-old member asked:
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
No : It is, however, possible to get diarrhea from it. Please don't use this unless you are under a doctor 's care and are having lithium levels done.
2
2 comments
A 51-year-old female asked:
Dr. Anthony Leazzo
A Verified Doctor answered
A US doctor answered Learn more
No: Constipation with lithium use has been reported about 1% of the time. Therefore it is not common, but can happen. Try adding a roughage like metamuci ... Read More
1
1 thank
A 15-year-old female asked:
Dr. Deborah Ungerleider
A Verified Doctor answered
A US doctor answered Learn more
Yes, it sounds: like you are still constipated. You need to drink more water, eat more fiber-rich foods and see a doctor if you are having abdominal pain. I don't kno ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month